NUI Maynooth

NUIM ePrints and eTheses Archive

NUIM Library

Theory of Topological Edges and Domain Walls

Bais, F.A. and Slingerland, J.K. and Haaker, S.M. (2009) Theory of Topological Edges and Domain Walls. Physical Review Letters, 102 (22). 220403-1-220403-4. ISSN 1079-7114

[img] Download (133kB)

Abstract

We investigate domain walls between topologically ordered phases in two spatial dimensions. We present a method which allows for the determination of the superselection sectors of excitations of such walls and which leads to a unified description of the kinematics of a wall and the two phases to either side of it. This incorporates a description of scattering processes at domain walls which can be applied to questions of transport through walls. In addition to the general formalism, we give representative examples including domain walls between the Abelian and non-Abelian topological phases of Kitaev’s honeycomb lattice model in a magnetic field, as well as recently proposed domain walls between spin polarized and unpolarized non-Abelian fractional quantum Hall states at different filling fractions.

Item Type: Article
Keywords: Topological Edges; Domain Walls;
Subjects: Science & Engineering > Experimental Physics
Science & Engineering > Mathematics
Item ID: 2064
Depositing User: Dr. Joost Slingerland
Date Deposited: 21 Jul 2010 14:41
Journal or Publication Title: Physical Review Letters
Publisher: American Physical Society
Refereed: Yes
URI:

Repository Staff Only(login required)

View Item Item control page

Document Downloads

More statistics for this item...